Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 101, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 25, 2010, 10:51 AM EDT for Whitfield County, Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2010, 10:51 AM EDT (14:51 UTC)
- Expired
- Apr 25, 2010, 9:03 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 16.50 ft at Apr 25, 2010, 4:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
130 WGUS42 KFFC 251451 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1051 AM EDT SUN APR 25 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC313-260451- /O.NEW.KFFC.FL.W.0101.100425T1451Z-000000T0000Z/ /CHCG1.1.ER.100425T1424Z.100425T1430Z.000000T0000Z.UU/ 1051 AM EDT SUN APR 25 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 1030 AM SUNDAY THE STAGE WAS 15.6 FEET...AND RISING. * MINOR FLOODING IS FORECAST TO DEVELOP. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE RISING...REACHING ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON. * AT 16 FEET...MINOR FLOODING BEGINS. PASTURES AND FIELDS UPSTREAM FROM THE KEITHS MILL ROAD BRIDGE ALONG THE RIGHT AND LEFT BANK...AND DOWNSTREAM ALONG THE LEFT BANK...BEGIN TO FLOOD. $$
3 follow-up statements
605 WGUS82 KFFC 251843 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 PM EDT SUN APR 25 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL AND DALTON AFFECTING WHITFIELD COUNTY GAC313-260843- /O.CON.KFFC.FL.W.0101.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.100425T1424Z.100425T1830Z.000000T0000Z.UU/ 243 PM EDT SUN APR 25 2010 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL AND DALTON * UNTIL FURTHER NOTICE. * AT 230 PM SUNDAY THE STAGE WAS 16.4 FEET...AND RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE TO RISE THROUGH THIS AFTERNOON...BUT SHOULD BEGIN FALLING BY THIS EVENING. * AT 16 FEET...MINOR FLOODING OCCURS. PASTURES AND FIELDS UPSTREAM FROM THE KEITHS MILL ROAD BRIDGE ALONG THE RIGHT AND LEFT BANK...AND DOWNSTREAM ALONG THE LEFT BANK...ARE FLOODED. $$
859 WGUS82 KFFC 252208 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 608 PM EDT SUN APR 25 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY GAC313-261206- /O.CON.KFFC.FL.W.0101.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.100425T1424Z.100425T2015Z.000000T0000Z.UU/ 608 PM EDT SUN APR 25 2010 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL MONDAY MORNING. * AT 5 PM EST SUNDAY THE STAGE WAS 16.4 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE TONIGHT. * FLOOD STAGE IS 16.0 FEET. * AT 16.0 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$ 19
491 WGUS82 KFFC 260103 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 PM EDT SUN APR 25 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY GAC313-260133- /O.CAN.KFFC.FL.W.0101.000000T0000Z-100426T0103Z/ /CHCG1.1.ER.100425T1424Z.100425T2015Z.100425T2356Z.UU/ 903 PM EDT SUN APR 25 2010 THE FLOOD WARNING IS CANCELLED FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 8 PM EDT SUNDAY THE STAGE WAS 15.7 FEET...AND FALLING. * FLOOD STAGE IS 16.0 FEET. * THE CREEK IS EXPECTED TO REMAIN BELOW FLOOD STAGE UNTIL FURTHER NOTICE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 10:21 AM EDT, 30 minutes earlier.
Area forecast discussion, Apr 25, 10:21 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1021 AM EDT SUN APR 25 2010 .UPDATE... UPDATED FORECAST TO CLEAN UP POPS AND CLOUDS TO MATCH CURRENT TRENDS. VERY DRY MID LEVEL AIR SPREADING ACROSS NORTH AND WEST CENTRAL GEORGIA ALREADY CAPPING OFF FURTHER CONVECTIVE ACTIVITY. STILL PLENTY OF INSTABILITY AND MOISTURE AVAILABLE ACROSS PORTIONS OF CENTRAL GEORGIA FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING INTO AT LEST THE EARLY AFTERNOON. WATCHES ALL EXPIRED BUT WE WILL NEED TO KEEP A CLOSE EYE ON THE SOUTHEASTERN PORTION OF THE FORECAST AREA FOR ISOLATED SEVERE THUNDERSTORM POTENTIAL. && .PREV DISCUSSION... /ISSUED 500 AM EDT SUN APR 25 2010/ SHORT TERM /TODAY THROUGH TUESDAY/... THUNDERSTORM INTENSITY HAS BEEN DIMINISHING OVERNIGHT...ALTHOUGH ISOLATED SEVERE STILL POSSIBLE WITH VERY UNSTABLE AND STRONGLY SHEARED AIR MASS OVER THE CWA. BEST DYNAMICS SHIFTING EASTWARD TODAY WITH POSSIBILITY OF SEVERE DEVELOPING ACROSS THE EAST CENTRAL ZONES. GFS INDICATING MUCAPES IN EXCESS OF 1500 FOR THAT AREA THIS AFTERNOON. DRYING SHOWN FOR THE NORTH AND WEST AFTER 18Z. CLOSED UPPER LOW DRIFTING THROUGH THE OHIO VALLEY INTO MONDAY AND THEN MOVING NORTHEAST. NORTHERN THIRD OF CWA ON SOUTHERN END OF MOISTURE ASSOCIATED WITH THAT SYSTEM...SO HAVE LEFT LOW POPS FOR SHOWERS THAT AREA THROUGH MONDAY. NEXT LOW DROPPING SOUTHEASTWARD INTO MIDDLE TENNESSEE BY TUESDAY...BRINGING A RETURN OF MOISTURE TO THE CWA. HAVE INTRODUCED POPS FOR SHOWERS/THUNDERSTORMS ACROSS THE CWA FOR TUESDAY. HAVE STAYED CLOSE TO MAV/MET BLEND ON TEMPERATURES. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... REMNANTS OF UPPER LOW MOVING SOUTHEAST THROUGH THE CAROLINAS TUESDAY NIGHT...PUTTING THE CWA IN A DRY NORTHWEST FLOW ALOFT THROUGH THURSDAY. AFTER THAT...FLOW BECOMING MORE SOUTHWESTERLY AND BRINGING MOISTURE BACK ACROSS GA UNTIL THE END OF THE PERIOD. HAVE INCLUDED POPS FOR THURSDAY NIGHT THROUGH SATURDAY AS THERE APPEAR TO BE SEVERAL SHORT WAVES CROSSING THE AREA. AVIATION...UPDATE... GENERAL IMPROVING TREND FOR THE ATL AREA TODAY. CHANCES FOR T-STORMS HAVE ENDED. MVFR CEILINGS EXPECTED TO IMPROVE TO VFR SCT CONDITIONS AND POSSIBLY 5000-6000 FT BKN LATER. STORMS CONTINUING S AND E OF MCN AND COULD FLARE UP THIS AFTERNOON. SURFACE WINDS SW OR BECOMING SW 12-17 KTS GUSTING AROUND 25 KTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 57 70 50 70 / 20 10 10 20 30 ATLANTA 78 57 69 50 68 / 10 10 10 20 30 BLAIRSVILLE 74 53 62 46 64 / 10 20 30 30 50 CARTERSVILLE 80 54 67 46 67 / 10 10 10 30 40 COLUMBUS 85 59 76 51 70 / 20 10 0 20 30 GAINESVILLE 75 56 66 50 68 / 10 20 20 20 40 MACON 83 57 78 51 73 / 40 10 5 10 30 ROME 82 56 69 50 71 / 10 20 20 40 40 PEACHTREE CITY 79 54 68 48 70 / 10 5 10 20 30 VIDALIA 80 61 80 54 75 / 60 10 0 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Apr 25, 5:00 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT SUN APR 25 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS POSSIBLE OVER PARTS OF CENTRAL GEORGIA TODAY INTO THE EVENING. .SYNOPSIS... A SLOW MOVING COLD FRONT MAY BECOME STATIONARY ACROSS PARTS OF EAST CENTRAL TO SOUTH GEORGIA LATE TODAY OR THIS EVENING...AS STRONG LOW PRESSURE MOVES ACROSS THE OHIO VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LIGHTNING. ISOLATED TORNADOES OR LARGE HAIL WILL ALSO BE POSSIBLE. THE BEST AREA FOR SEVERE THUNDERSTORMS WILL BE FROM WILKES TO BIBB TO SUMTER COUNTIES AND SOUTHEAST TODAY INTO THE EVENING. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE REST OF THE AREA TODAY. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY AHEAD OF THE SLOW MOVING FRONT. CAPES AROUND 1500 CAN BE EXPECTED. GOOD LOW LEVEL SHEAR WILL STILL BE IN PLACE AHEAD OF THE FRONT BUT WEAKER THAN SATURDAY. THIS WILL AID IN THE DEVELOPMENT OF SUPERCELLS. HOWEVER...FORECAST CONVERGENCE OVER THE AREA WILL BE WEAKER AND WILL HINDER SEVERE STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...FRIDAY AND SATURDAY. WINDY CONDITIONS WILL BE POSSIBLE OVER PARTS OF NORTH AND CENTRAL GEORGIA MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER TODAY. BDL
In the hours before
Special weather statement, Apr 25, 5:21 AM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 AM EDT SUN APR 25 2010 GAZ074-076-085-250945- 521 AM EDT SUN APR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JOHNSON... WASHINGTON AND JEFFERSON COUNTIES UNTIL 545 AM EDT... AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OCONEE...MOVING NORTHEAST AT 80 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JOHNSON...WASHINGTON AND JEFFERSON COUNTIES THROUGH 545 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OCONEE...DONOVAN... WRIGHTSVILLE...TENNILLE...HARRISON...NEW HOME...PRINGLE... RIDDLEVILLE...BARTOW...DAVISBORO...STAPLETONS CROSSROADS...MOXLEY... WADLEY AND LOUISVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 25, 5:41 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 AM EDT SUN APR 25 2010 GAZ085-086-097-098-251030- 541 AM EDT SUN APR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN... LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 630 AM EDT... AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM RENTZ TO OAK PARK...MOVING NORTHEAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 630 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ZAIDEE... LOTHAIR...SOPERTON...LOWERY...RENTZ...OAK PARK...FIVE POINTS... ORLAND...ORIANNA...GILLIS SPRINGS...ROCKLEDGE...BLACKVILLE... MINTER...LEXSY AND COVENA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:28 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| Apr 24, 11:56 PM EDT | Tornado Warning | FFC | Chattooga, Dade, Walker | 64 min |
| Apr 25, 12:35 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Marion, Talbot, Taylor, Upson | 40 min |
| Apr 25, 12:48 AM EDT | Tornado Warning | FFC | Walker, Whitfield | 42 min |
| Apr 25, 1:00 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Lamar, Monroe | 30 min |
| Apr 25, 1:07 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 38 min |
| Apr 25, 1:18 AM EDT | Tornado Warning | FFC | Chattooga | 49 min |
| Apr 25, 1:40 AM EDT | Flash Flood Warning | FFC | Walker, Whitfield | 113 min |
| Apr 25, 1:40 AM EDT | Tornado Warning | FFC | Fannin, Gilmer, Murray | 30 min |
| Apr 25, 1:49 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 41 min |
| Apr 25, 4:57 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 23 min |
| Apr 25, 5:13 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 32 min |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.